MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.A photo was provided of the eye.Blood is observed on the lower right side of the eye.What appears to be a broken multi-piece haptic is observed in the front of the eye.The haptic insertion area of the iol is not visible.Unable to determine if the optic is damaged.It was indicated the haptic was observed during a surgery to reposition the lens.Product history records were reviewed and documentation indicated the product met release criteria.There are no other complaints in this lot.The customer stated qualified product were used; however, the specific product information was not provided for verification.The lens model is only qualified for use in the one specific company cartridge.The root cause for the reported dislocated lens and the broken haptic observed during the repositioning surgery could not be determined.The lens remains implanted.The photo does not allow for a determination of if the haptic was actually broken or pulled out of the optic.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.During implantation of the company iol, an company qualified delivery system and ophthalmic viscosurgical device (ovd) combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during surgery for repositioning intraocular lens (iol) in a highly myopic patient, iol haptic was observed in front of the iris and loose.The physician removed the iol haptic and repositioned it, as he did not have a new iol to replace.Additional information was received from initial reporter, who reported that during an intraocular lens (iol) implant procedure, the haptic inside the eye was broken and the iol decentralized.In the second intervention, the iol was repositioned with no patient harm.The patient's current condition in relation to the harm/symptom was recovered.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12624881
Report Number1119421-2021-01925
Device Sequence Number4344323
Product Code HQL
UDI-Device Identifier00380650699244
UDI-Public00380650699244
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2026
Device Model NumberMA60MA
Device Catalogue NumberMA60MA.010
Device Lot Number15124824
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR